Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 42, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 3, 2018, 5:54 PM CDT for Clarke County, Monroe County, Washington County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 3, 2018, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clarke County, AL, Monroe County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WUUS54 KMOB 032254
SVRMOB
ALC025-099-129-032345-
/O.NEW.KMOB.SV.W.0042.180603T2254Z-180603T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
554 PM CDT SUN JUN 3 2018
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
West central Monroe County in south central Alabama...
East central Washington County in southwestern Alabama...
Central Clarke County in southwestern Alabama...
* Until 645 PM CDT.
* At 554 PM CDT, a severe thunderstorm was located near Jackson,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jackson and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3150 8755 3129 8777 3130 8779 3128 8779
3154 8803 3169 8785
TIME...MOT...LOC 2254Z 312DEG 20KT 3156 8790
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:03 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 3, 4:03 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Mobile AL 403 PM CDT Sun Jun 3 2018 .NEAR TERM /Now Through Monday/...The cold front continues to progress southeastward across central portions of MS and AL this afternoon, and scattered thunderstorms are developing just north of our CWA near Meridian and Demopolis as of 3 PM CDT. Scattered showers and thunderstorms should continue to develop southeastward into our CWA late this afternoon into early this evening ahead of this boundary. SPC mesoscale analysis continues to show a very unstable airmass across our forecast area this afternoon, with surface based CAPE values between 3500-4500 J/KG and locally near 5000 J/KG. 700-500 mb lapse rates also remain fairly steep between 6.5 and 7.5 C/KM across our region. This environment will certainly be supportive of a few storm cells capable of producing damaging downburst winds and potentially even some hail across our region through early this evening. Given the isolated to scattered nature of strong to severe storms, a Marginal severe risk remains in place over the area through this evening. Temperatures having warmed into the lower to mid 90s with dewpoints in the mid 70s is resulting in afternoon heat indices between 101-106 over much of our region. These values are shy of heat advisory criteria, but caution should be exercised if spending periods of time outdoors this afternoon. High resolution and short range model guidance is in pretty good agreement that scattered storms should diminish in coverage, especially by mid to late evening. The axis of higher moisture pushes offshore late tonight, with a much drier airmass expected to filter into our forecast area overnight behind the passing cold front. Dewpoint should be lowering into the 60s away from the immediate coast late tonight, which should result in cooler overnight lows in the mid to upper 60s over the interior, though readings should remain in the lower to mid 70s near the immediate coast. A much drier airmass through the deep layers should promote mostly clear and dry conditions on Monday. Even lower dewpoints in the upper 50s to lower 60s should result in lower humidity values Monday afternoon. No precipitation is expected. High temperatures should still average slightly above normal in the upper 80s to lower 90s. /21 .SHORT TERM /Monday night Through Wednesday night/...Shortwave energy tops an upper ridge stretching north from an upper high centered over western Mexico and moves into the upper trough over the Eastern Seaboard Tuesday into Tuesday night. As it approaches the northern Gulf coast Wednesday, it begins to interact with the stalled front over the northern Gulf early Monday, bringing rain to the northern Gulf coast. Best chance of rain will be south and southwest of the forecast area late Tuesday night through Wednesday. Guidance varies on how far northeast of the boundary the rain spreads, with consensus being low end chance southwestern parts of the forecast area to a slight chance northeast. Where the front stalls ultimately will be the deciding factor. As the shortwave moves south of the coast, guidance is advertising the development of an upper low on the stalled boundary, with the GFS advertising Wednesday night with the beginning of a westward movement, the ECMWF in the Long Term. Looking at temps, drier air that has moved over the area behind the front will allow lows Monday night to drop to around to a bit below seasonal. Tuesday through Wednesday night, the shortwave energy moving over the Southeast, pushes a ridge that has built east a bit over the northwestern Gulf from an upper high centered over western Mexico. The loss of weak subsidence will help to keep lows around seasonal. /16 .LONG TERM /Thursday Through Sunday/...The GFS takes the weakly organized system westward, ultimately leaving a weakly organized system over the southwestern Gulf. The ECMWF is slower to organize and begin to move west the system over the northern Gulf, but by Sunday evening, it also is advertising a weakly organized system near the Bay of Campeche. With the westward movement, the south end of the East Coast upper trough gets pulled west over the north-central Gulf coast, but with the axis remaining east of the forecast area, an unfavorable position of precip enhancement for the forecast area results. As the system moves off to the west, a surface ridge builds back west over the northern Gulf, with flow off the Gulf ultimately starting the process of moisture return over the forecast area. Temps close to seasonal are being advertised, along with a return of a seasonal chance of rain by the weekend. /16 && .MARINE...A moderate southwesterly flow will persist over the marine area this afternoon and evening ahead of an approaching cold front. Offshore flow then returns tonight into Monday following the passage of the front. An offshore flow at night and early in the morning and southwest flow during the day then generally prevails Tuesday through Thursday as a weak pressure pattern will be in place over the Gulf of Mexico. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 71 92 66 90 69 88 69 91 / 30 0 0 10 20 30 10 10 Pensacola 73 91 70 87 72 88 71 89 / 30 10 0 10 10 30 10 10 Destin 75 89 73 87 74 86 73 87 / 30 10 0 0 10 30 10 20 Evergreen 68 89 62 89 66 89 66 92 / 30 0 0 0 10 20 10 10 Waynesboro 68 90 63 88 66 89 66 92 / 20 0 0 10 10 30 0 10 Camden 68 87 62 87 65 88 67 91 / 30 0 0 0 10 20 0 10 Crestview 71 93 61 91 66 89 66 92 / 30 10 0 0 10 30 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 3, 4:47 AM CDT, 13 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 447 AM CDT Sun Jun 3 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-041000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 447 AM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Strong wind gusts, locally heavy rain and frequent lightning will be possible with any strong storms this afternoon and evening. Afternoon head indices will reach 100 to 105 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. GMZ630>632-634>636-650-655-670-675-041000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 447 AM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds, waves and seas may be locally higher in and near any marine storms today. Frequent lightning will also pose a threat at times as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 3, 4:02 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
402 PM CDT SUN JUN 3 2018
ALZ051-053-032145-
Clarke AL-Choctaw AL-
402 PM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CHOCTAW
AND NORTHWESTERN CLARKE COUNTIES UNTIL 445 PM CDT...
At 401 PM CDT, the strong thunderstorm was located near Lisman, or 7
miles north of Butler, moving south at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Butler, Lisman, Pennington, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3228 8802 3226 8801 3217 8801 3215 8802
3214 8804 3211 8805 3209 8804 3206 8807
3207 8810 3205 8812 3202 8812 3199 8810
3201 8809 3199 8807 3199 8803 3187 8804
3184 8847 3228 8842
TIME...MOT...LOC 2101Z 356DEG 19KT 3220 8823
RRSpecial weather statement, Jun 3, 4:53 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
453 PM CDT SUN JUN 3 2018
ALZ053>055-032245-
Clarke AL-Wilcox AL-Monroe AL-
453 PM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES
UNTIL 545 PM CDT...
At 452 PM CDT, the strong thunderstorm was located 5 miles northwest
of Thomasville, moving southeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Thomasville and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3181 8735 3160 8755 3194 8795 3199 8790
3199 8767
TIME...MOT...LOC 2152Z 309DEG 25KT 3196 8782Special weather statement, Jun 3, 5:11 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
511 PM CDT SUN JUN 3 2018
ALZ053>055-032300-
Clarke AL-Wilcox AL-Monroe AL-
511 PM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES
UNTIL 600 PM CDT...
At 510 PM CDT, the strong thunderstorm was located near Thomasville,
moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Thomasville, Grove Hill, Whatley and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3198 8770 3181 8736 3153 8770 3195 8808
3196 8807 3198 8807
TIME...MOT...LOC 2210Z 312DEG 21KT 3187 8777Special weather statement, Jun 3, 5:38 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
538 PM CDT SUN JUN 3 2018
ALZ057-058-032330-
Butler AL-Crenshaw AL-
538 PM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN BUTLER AND CENTRAL CRENSHAW COUNTIES UNTIL 630 PM CDT...
At 537 PM CDT, the strong thunderstorm was located over Lowndes
County Airport, or over Fort Deposit, moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Greenville, Luverne, Rutledge and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3157 8638 3195 8682 3196 8681 3196 8641
3198 8641 3185 8618 3179 8620 3179 8615
3178 8615
TIME...MOT...LOC 2237Z 308DEG 26KT 3197 8660
DJ/17The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:14 PM CDT | Special Weather Statement | MOB | Conecuh | 46 min |
| Jun 2, 7:21 PM CDT | Special Weather Statement | MOB | Covington | 39 min |
| Jun 2, 7:23 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington | 37 min |
| Jun 2, 8:00 PM CDT | Special Weather Statement | MOB | Conecuh | 45 min |
| Jun 2, 8:04 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 41 min |
| Jun 2, 8:46 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jun 2, 8:58 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 47 min |
| Jun 2, 9:43 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Jun 3, 4:02 PM CDT | Special Weather Statement | MOB | Choctaw | 43 min |
| Jun 3, 4:53 PM CDT | Special Weather Statement | MOB | Clarke | 52 min |
| Jun 3, 5:11 PM CDT | Special Weather Statement | MOB | Clarke | 49 min |
| Jun 3, 5:19 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 41 min |
| Jun 3, 5:38 PM CDT | Special Weather Statement | MOB | Crenshaw | 52 min |
| Jun 3, 6:02 PM CDT | Special Marine Warning | MOB | 43 min | |
| Jun 3, 6:02 PM CDT | Special Weather Statement | MOB | Escambia | 43 min |
| Jun 3, 6:05 PM CDT | Special Weather Statement | MOB | Butler | 40 min |
| Jun 3, 6:07 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Jun 3, 6:17 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| Jun 3, 6:18 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 42 min |
| Jun 3, 6:29 PM CDT | Special Weather Statement | MOB | Crenshaw | 46 min |
| Jun 3, 6:55 PM CDT | Special Weather Statement | MOB | Escambia | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.